MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. FIN-LOCK SIZER. M; TEMPLATE

ASCENSION ORTHOPEDICS, INC. FIN-LOCK SIZER. M; TEMPLATE
Model Number SZR-0926-030-020
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a total shoulder arthroplasty, the fin-lock sizer.M broke.It is unknown if any pieces fell inside of the patient.Surgery was resumed, without any delay, with a back-up device.Patient was not harmed as consequence of this problem.
 
Additional Manufacturer Narrative
Internal complaint reference: case- (b)(4).
 
Additional Manufacturer Narrative
D4: lot number updated.
 
Event or Problem Description
It was reported that, during a total shoulder arthroplasty, the fin-lock sizer.M broke.Pieces fall inside the patient and were retrieved by hand.Surgery was resumed, without any delay, with a back-up device.No further consequences were reported as a consequence of this problem.
 
Additional Manufacturer Narrative
H3, h6: the product was received at the aus site for evaluation.The reported event was confirmed.The following investigative actions were performed.Refer to the respective tasks for further detail.Complaint history review: the complaint history review identified similar reported events for this device.No previous events or issues were identified for the same product lot.No adverse trend was identified.Future complaints for this failure mode will continue to be monitored and investigated as required.Risk management review (device): identified no issues which could have caused or contributed to the reported event.The failure mode was previously identified by the risk management file and the anticipated risk level is acceptable.Dhr/batch record review: identified no issues or manufacturing abnormalities which could have caused or contributed to the reported event.This review determined that the device met manufacturing specifications upon release for distribution.Capa/nc/pra/hhe/field action review: identified no previous events or issues which could have caused or contributed to the reported event.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.Device labeling/ifu review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met labeling requirements upon release for distribution.Product prints/specifications/procedure review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met product specifications upon release for distribution.Visual inspection: verified that the most likely cause for the reported event was exposure to excessive force during impaction or wear and damage due to normal use.Clinical/medical evaluation: confirmed that most likely cause for the reported event was wear due to normal use.The complaint alleges no injury to the patient nor a delay during surgery.It was determined that the device likely contributed to the reported event as the most probable cause of the failure was wear and damage due to normal use.The fin-lock sizer is a reusable instrument expected to be used across multiple surgeries.The sizer is held by the angled handle; when the sizer is in the appropriate position on the glenoid, a guide wire is inserted into the bone through a cannula in the angled handle and the peg of the sizer.This action may subject the peg of the fin-lock sizer to significant force.Therefore, the plastic peg of the sizer may fail after prolonged use or if subjected to excessive force.This probable cause is supported by similar previous complaints.Based on this investigation, the need for corrective action is not indicated as no non-conformances or product deficiencies were identified and the risk level is acceptable.If additional information is later received, the complaint may be reopened.No further investigation is warranted for this complaint, though future complaints will be monitored and investigated as required.This investigation can be closed.

Brand Name
FIN-LOCK SIZER. M
Common Device Name
TEMPLATE
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15136555
Report Number3002788818-2022-00053
Device Sequence Number14761129
Product Code HWT
UDI-Device Identifier10381780258568
UDI-Public10381780258568
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSZR-0926-030-020
Device Catalogue NumberSZR-0926-030-020
Device Lot Number243397-05
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2022
Supplement Date Received by Manufacturer07/29/2022
08/31/2022
10/11/2022
Initial Report FDA Received Date07/29/2022
Supplement Report FDA Received Date08/10/2022
09/01/2022
10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/23/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown